From South Africa:
My son has been on an insulin pump for two months now and everything went well until five days ago when he suddenly started getting unexpected highs, and the boluses we gave were not as efficient as in the past. They would partially work but the basal rates were not working properly at all. He developed ketones, so we removed the pump and injected Humalog. We then changed the infusion set, as well as the site but this did not solve the problem. We then changed the insulin and the infusion set and tubing again. This worked for a day, but now the highs are returning once again.
It seems to me that there are bubbles forming in the insulin cartridge, and when I look at the entry point of the tubing in the O-ring since I see a whole lot of bubbles there, and I think they are affecting the insulin delivery. Can you please advise on how to get rid of these bubbles?
The two main reasons for bubbles in the infusion set and cartridge are filling the cartridge with cold insulin or not having everything on the infusion set/cartridge "tight". If your child was recently diagnosed with diabetes and then put on a pump, it is also possible that his overall insulin requirement has increased as a result of finishing the honeymoon period of his diabetes, and that he simply needs a higher basal rate and higher bolus doses.
Original posting 12 Nov 2002
Posted to Insulin Pumps
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.